MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA STEM QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; HIP STEM CEMENTLESS
Model Number 01.12.032
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection performed by hip r&d project manager.During the analysis it is evaluated that the ha coating is present on almost whole proximal half of the stem body.This means that the stem was not correctly osseointegrated.This is unexpected behaviour considering that the stem was implanted since 2016.The incorrect osseointegration is reasonable the root cause of reported stem loosening.Some scratches and signs are present on the neck surface probably due to revision surgery.It is not clearly evaluable the clinical cause of incorrect stem osseointegration.Batch review performed on 08-nov-2021.Lot 162983: (b)(4) items manufactured and released on 08-sep-2016.Expiration date: 2021-jul-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
Revision surgery was performed due to stem loosening 5 years after the primary surgery.The patient is very active, he performs a lot of running trails.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director femoral component (stem, head and liner) revision performed 5 years after primary cementless total hip arthroplasty in a young (55 year old at time of primary surgery) and active patient.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.

Brand Name
STEM QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12779241
Report Number3005180920-2021-00873
Device Sequence Number4351165
Product Code JDI
UDI-Device Identifier07630030802140
UDI-Public07630030802140
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model Number01.12.032
Device Catalogue Number01.12.032
Device Lot Number162983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight68 KG